MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ARISTA AH; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0002-USA
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); Seroma (2069)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article: "effect of microporous polysaccharide hemospheres on anterolateral thigh free flap donor site complications." the aim of the study was to determine if the application of mph (arista ah) during closure of the alt donor site reduces postoperative drain outputs as well as seroma or hematoma formation.This study describes prospective, single-blind, randomized controlled trial of patients undergoing fasciocutaneous alt harvest for head and neck reconstruction at a tertiary academic medical center between april 2018 and february 2020.62 patients were enrolled in the study which includes 34 patients to the intervention group and 28 to the control group.In total, 55 patients were analyzed and noted that 29 patients in the intervention group (mph) and 26 patients in the control group (no-mph).The intervention group received a 3 g dose of mph (arista ah).In mph group, the mean drain output was 284.7 ± 153.0 ml, and the surgical drains were removed after a mean of 5.9 ± 1.5 days.Within 6 months postoperatively, patient had seroma (6), hematoma (2) and donor site infection (2).There was no significant difference in seroma, hematoma, or infection.Drain output was not significantly influenced by gender, age, body weight or smoking habits.The study concluded that the microporous polysaccharide hemospheres administration to anterolateral thigh free flap did not significantly improve drain output, hematoma formation, or seroma formation.
 
Additional Manufacturer Narrative
Based on the contents of the article, no conclusions can be made.The information provided is limited to the article.The journal article did not include any analysis of how or if the arista ah potentially caused or contributed to any patient outcome or complications.Seroma, hematoma, infection are known inherent risks of the surgery and adverse event as identified in the ifu included with the product.In regards to infection, the warnings section of the ifu states, "arista¿ ah should be used with caution in the presence of infection or in contaminated areas of the body.If signs of infection or abscess develop where arista¿ ah has been applied, re-operation may be necessary in order to allow drainage." no lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event (01-apr-2018) is provided as an estimate based on the information provided.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
ARISTA AH
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
DAVOL INC. -1223089
160 new boston st.
woburn MA 01801
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18184801
Report Number1213643-2023-00450
Device Sequence Number6466651
Product Code LMG
UDI-Device Identifier00801741044106
UDI-Public(01)00801741044106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSM0002-USA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown